# SDR UALA2011011800291

- Difficulty date: January 16, 2011
- Submitted: February 7, 2011
- Operation: Air carrier
- Aircraft: N493UA
- Make and model: Airbus A320-232
- Aircraft serial: 1821
- Aircraft time: 27,650 hours, 12,496 cycles
- Engine: Iae V2527A5
- System (JASC): 2720 · Rudder Control System
- Part: Servo Control
- Part number: 31078068
- Part serial: 7466
- Condition: Malfunctioned
- Location: Rudder
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

VIBRATION-NOISE ENCOUNTERED IN FLIGHT.  REPLACED RT INBD GREEN ASC PER MM.  OPS CHECKED NORMAL.  REPLACED DUE TO EXCESSIVE RODEND PLAY.  ACCOMPLISHED RII BUYBACK FOR SAFETY AND SECURITY OF RT WING INBD GREEN SYSTEM AIL SERVO CONTROL ACTUATOR.-EG CREW TO TEST FLY FOR CHECKING LATERAL VIBRATION OCCURRING IN CLIMB, AND PER CONVERSATION WITH INBOUND CAPT STATING AT .79 MACH IN CRUISE AND VIB DECREASED SOMEWHAT WHEN SLOWING TO .73  MACH.  ACCOMPLISHED RUDDER ATTACH FITTING INSP PER MM.  FOUND NR 7 AND NR 4 BEARINGS WITH AXIAL AND RADIAL PLAY.  REMOVED BLUE AND YELLOW SERVO ROD ENDS TO CK BEARINGS.  BLUE NO WEAR, YELLOW EYE-END BEARING WORN.  RUDDER NR 4 HINGE BEARING HAS RADIAL AND AXIAL PLAY.  REMOVED HINGE ARM FITTING LOCK FASTENER AND HINGE BOLT.  REMOVED NR 4 RUDDER HINGE ARM FITTING.  REPLACED AND INSTALLED NEW BEARING IN NR 4 RUDDER HINGE ARM FITTING.  NR 4 HINGE FITTING READY TO BE INSTALLED.  SECURED NR 4 RUDDER HINGE ARM.  YELLOW SYS RUDDER SERVO CONTROL EYE END HAS RADIAL PLAY.  STARTED SERVO BEARING REPLACEMENT.  REMOVED EYE END BOLT. REMOVED AND REINSTALLED YELLOW SYS RUDDER SERVO PER MM.  SERVO EYE END BEARING REPLACED ON REMOVED AND REPLACED R42966.  REMOVED YELLOW SYSTEM RUDDER ACTUATOR AND SENT TO SHOP FOR NEW ROD END BEARING INSTALLATION.  REMOVED AND REPLACED R42966.  REINSTALLED YELLOW SYS RUDDER SERVO.  FOUND ALL THREE RUDDER HYD SERVOS OFF BTWN .1875 TO .250 DURING SERVO NEUTRAL CHECK.  SUGGEST RIGGING NEUTRALS AFTER REPLACEMENT OF YELLOW PCU EYE END BEARING.  ADJUSTED RUDDER NEUTRALS PER MM.  AFTER YELLOW RUDDER SERVO REINSTALLATION.
